Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
142 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

How can constipation be treated after administration of MAC anesthesia?

Hello Doctor, I'm taking care of my 96 year old Mom who had MAC anesthesia for a kidney-bladder stent exchange on Wed morning. We brought her home yesterday. She is complaining of feeling full and constipated, although she has had some small bits of stool since the surgery.She is ambulatory with a rolling walker. She has had one dose of Milk of Mag, last evening, senna, prune juice and apple slices today.
Should I try something else or keep going with those products?
Tue, 9 Oct 2018
Report Abuse
General & Family Physician 's  Response
Hi,

Constipation is a common problem for the elderly.

As a first line management, you can take laxatives like Lactulose or Sodium Picosulfate which are easily available over the counter.

If the problem persists, an enema or Bisacodyl suppository has to be used.

Try to include more fiber-rich foods in her diet.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Shinas Hussain,
General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


How can constipation be treated after administration of MAC anesthesia?

Hi, Constipation is a common problem for the elderly. As a first line management, you can take laxatives like Lactulose or Sodium Picosulfate which are easily available over the counter. If the problem persists, an enema or Bisacodyl suppository has to be used. Try to include more fiber-rich foods in her diet. Hope I have answered your query. Let me know if I can assist you further. Regards, Dr. Shinas Hussain, General & Family Physician